MAUDE Adverse Event Report: STRYKER SPINE-US 6.5X45 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 6.5X45 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482616545
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Tissue Damage (2104); Injury (2348)
Date of Event 10/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that upon screw insertion l4 pedicle outer side is cracked.L4 was skipped, construct extended to from l3 to l5.There is no allegation of a device malfunction.The major damage to the bone was reported.
 
Additional Manufacturer Narrative
Method: nc/capa history review, labelling review, risk assessment.Result: the customer reported event was confirmed via correspondence with the rep.The screw was discarded and the lot number is unknown.Thus, product inspection and device history review could not be completed.For reported screws, tapping is recommended in most cases.For larger diameter screws, there is more torque applied at the upper part of the screw due to the cancellous cortical thread design combined with a dual lead.Under tapping may cause the screw to become bound in the bone, and with the excess torque applied to drive the screw down, may cause the pedicle to fracture.It is unknown if the surgeon tapped or if under tapping occurred.Conclusion: a definite root cause cannot be determined based on the information provided.Possible root causes include lack of tapping, under tapping, poor bone quality, difficult angle, inadequate alignment with the compressor, screw not placed properly, inadequate screw hole preparation, and/ or patient anatomy/factors.Device not returned.
 
Event or Problem Description

Brand Name
6.5X45 POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8048397
Report Number3005525032-2018-00069
Device Sequence Number1625335
Product Code NKB
UDI-Device Identifier07613327352658
UDI-Public07613327352658
Combination Product (Y/N)N
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Catalogue Number482616545
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer12/22/2018
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number0
Outcome Attributed to Adverse Event Other;